Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 24, 2008, 2:36 PM CDT for 4 counties in Kansas. It took effect at Mar 24, 2008, 3:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2008, 2:36 PM CDT (19:36 UTC)
- In effect from
- Mar 24, 2008, 3:00 PM CDT
- Expired
- Mar 24, 2008, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Dickinson County, KS, Lyon County, KS, Morris County, KS, Ottawa County, KS
The radar
The Topeka radar (KTWX), 62 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 241936 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS ISSUED BY NATIONAL WEATHER SERVICE WICHITA KS 236 PM CDT MON MAR 24 2008 ...STRONG SOUTHERLY WINDS DEVELOPING ACROSS THE AREA... .STRONG WINDS HAVE DEVELOPED ACROSS MUCH OF KANSAS THIS AFTERNOON IN RESPONSE TO A STRENGTHENING TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKY MOUNTAINS. KSZ034-035-037-054-250000- /O.NEW.KTOP.WI.Y.0006.080324T2000Z-080325T0000Z/ OTTAWA-DICKINSON-MORRIS-LYON- INCLUDING THE CITIES OF...ABILENE...EMPORIA 236 PM CDT MON MAR 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. EXPECT SOUTHERLY WINDS TO INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS AFTERNOON. THESE WINDS SHOULD GRADUALLY DIMINISH AFTER 7 PM. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ KRC
1 follow-up statement
000 WWUS73 KTOP 250005 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 705 PM CDT MON MAR 24 2008 .WITH THE ONSET OF NIGHTFALL...BOUNDARY LAYER MIXING WILL DECREASE AND DO NOT EXPECT WINDS TO INCREASE. SINCE NO ASOS SITES ARE AT WIND ADVISORY CRITERIA NOW...HAVE LET THE ADVISORY EXPIRE. KSZ034-035-037-054-250115- /O.EXP.KTOP.WI.Y.0006.000000T0000Z-080325T0000Z/ OTTAWA-DICKINSON-MORRIS-LYON- INCLUDING THE CITIES OF...ABILENE...EMPORIA 705 PM CDT MON MAR 24 2008 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WIND SPEEDS SHOULD REMAIN BELOW 30 MPH. THEREFORE THE WIND ADVISORY HAS EXPIRED AT 7 PM CDT THIS EVENING. HOWEVER WINDY CONDITIONS WILL PERSIST THROUGH THE EVENING WITH SOUTH WINDS 20 TO 25 MPH OCCASIONALLY GUSTING TO 35 MPH. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:32 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 24, 2:32 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS ISSUED BY NATIONAL WEATHER SERVICE WICHITA KS 232 PM CDT MON MAR 24 2008 .UPDATE... WINDS HAVE BEEN INCREASING UPSTREAM ACROSS SOUTH CENTRAL KANSAS. A LOOK AT THE MOMENTUM TRANSPORT WINDS FROM THE 24/18Z RUC BUFKIT SOUNDINGS SUGGESTS AN INCREASE IN WINDS INTO THE WIND ADVISORY RANGE IS QUITE PROBABLE ACROSS THE FLATTER TERRAIN AREAS. MIXED LAYER WINDS REMAIN 35-40 KNOTS THROUGH ABOUT 00Z. THEREFORE...WILL BE ISSUING A WIND ADVISORY SHORTLY. KRC && .PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE WICHITA KS/ SYNOPSIS... DATA ANALYSIS AT 18Z SHOWS TWO STRONG UPPER LEVEL LOWS INFLUENCING NORTH AMERICA. THE FIRST IS A POLAR VORTEX EAST OF HUDSON BAY AND THE SECOND IS IN THE GULF OF ALASKA. THE MEAN FLOW PATTERN HAS BEEN TO ALLOW WEAK DISTURBANCES TO MOVE ACROSS THE NORTHERN UNITED STATES IN THE FAST FLOW BENEATH THESE LOWS. AS A RESULT...MUCH OF THE SENSIBLE WEATHER IMPACTS HAVE REMAINED NORTH OF THE FORECAST AREA. THE FORECAST OF 5 DAY AVERAGED 500 MB HEIGHTS SHOWS THIS PATTERN BREAKING DOWN SO THAT BY DAY 5 AN UPPER LEVEL POLAR VORTEX EXISTS OVER NORTHERN CANADA WITH PROGRESSIVE FLOW OVER THE LOWER 48 STATES. THIS SHOULD CAUSE AN INCREASE IN ACTIVITY BY THE END OF THE PERIOD. KRC DISCUSSION... MAIN FORECAST FOCUS WILL BE CONVECTIVE CHANCES. THE 24/12Z NAM/GFS AND 00Z/GFS SOLUTIONS ARE IN SOME GENERAL AGREEMENT. A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TUESDAY. THIS FRONT SHOULD STALL LATER IN THE DAY TUESDAY. THAT SAID...GFS/NAM STALL THE FRONT OVER KANSAS WHILE THE ECMWF PUSHES IT AS FAR SOUTH AS OKLAHOMA. DPROG/DT HAS SHOWN A TREND OF THE FRONT STALLING FURTHER NORTH WITH EACH MODEL RUN. AS A RESULT...THE GFS/NAM SOLUTION SEEMS MOST APPROPRIATE. BUFKIT SOUNDINGS FROM BOTH THE GFS/NAM SHOW ELEVATED INSTABILITY UP TO 500 J/KG TUESDAY NIGHT AND NEAR 1000 J/KG WEDNESDAY AND THURSDAY NIGHT. THIS IS IN CONJUNCTION WITH SOME LOW LEVEL MOISTURE TRANSPORT OVER THE SAME AREA. THINK THIS IS ENOUGH TO WARRANT A 20-30 PERCENT CHANCE OF CONVECTION OVER THE FORECAST AREA TUESDAY NIGHT...AND SOMEWHAT HIGHER WEDNESDAY AND THURSDAY NIGHT. PROBABILITIES SHOULD INCREASE FROM NORTH TO SOUTH. AT THIS TIME...SHEAR/CAPE PARAMETERS INDICATE A LOW PROBABILITY CHANCE OF SEVERE WEATHER ACROSS EXTREME SOUTHEAST KANSAS WEDNESDAY AND THURSDAY NIGHTS. SHOULD THE TREND OF THE FRONT STALLING FURTHER NORTH AS PREVIOUSLY MENTIONED...THIS COULD AFFECT THE SOUTHERN MOST PORTION OF THE FORECAST AREA. HIGH PRESSURE MOVES INTO THE FORECAST AREA SATURDAY...THEN EXITS QUICKLY. SOUTHERLY FLOW THEN IS REESTABLISHED OVER THE FORECAST AREA. A MODERATE TO SIGNIFICANT AMOUNT OF ISENTROPIC LIFT AND MOISTURE TRANSPORT SUGGESTS ANOTHER CHANCE OF PRECIPITATION /ELEVATED CONVECTION/ SUNDAY NIGHT AND EARLY MONDAY. FORECAST CONFIDENCE IN THIS SCENARIO THIS FAR IN ADVANCE IS RATHER LOW. KRC AVIATION...18Z TAFS. IN CONCERN WILL BE WINDS OVER THE NEXT 24 HOURS WITH OTHERWISE VFR CONDITIONS. STEEPENING LEE TROF OVER HIGH PLAINS WILL YIELD SOUTHERLY WINDS GUSTING TO 28-35KT THIS PM. LOW- LEVEL JET TONIGHT WILL KEEP SOME GUSTS GOING FOR MUCH OF THE NIGHT. MODELS PROG COLD FRONT ARRIVING INTO CENTRAL/SOUTH CENTRAL KS TUES AM...WHICH WILL SWITCH WINDS TO A N-NERLY COMPONENT BUT LIGHTER SPEEDS. JMC && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM MONDAY FOR KSZ034-KSZ035-KSZ037-KSZ054. && KRC
Hazardous weather outlook, Mar 24, 5:02 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 AM CDT MON MAR 24 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-251015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 502 AM CDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL BE VERY HIGH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE IN EAST CENTRAL KANSAS TUESDAY NIGHT...ACROSS THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT...AND IN NORTHEAST...EAST CENTRAL...AND MUCH OF NORTH CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.